Alert archive / Arizona / Wind Advisories in 2012
Wind Advisory 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 17, 2012, 2:56 PM MST for 4 counties in Arizona. It took effect at May 18, 2012, 8:37 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2012, 2:56 PM MST (21:56 UTC)
- In effect from
- May 18, 2012, 8:37 AM MST
- Expired
- May 18, 2012, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3587 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
457 WWUS75 KFGZ 172156 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 256 PM MST THU MAY 17 2012 AZZ004-006-007-180600- /O.NEW.KFGZ.WI.Y.0014.120518T1700Z-120519T0000Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...SUPAI 256 PM MST THU MAY 17 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST FRIDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE LATE FRIDAY MORNING BECOMING STRONG AND GUSTY THROUGH LATE AFTERNOON. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>017-038>040-180600- /O.NEW.KFGZ.WI.Y.0014.120518T1700Z-120519T0200Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON 256 PM MST THU MAY 17 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY. * TIMING...WINDS WILL INCREASE LATE FRIDAY MORNING BECOMING STRONG AND GUSTY THROUGH EARLY FRIDAY EVENING. * WINDS...SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE...ESPECIALLY IN DUST PRONE AREAS NORTH AND EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
6 follow-up statements
088 WWUS75 KFGZ 180521 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1021 PM MST THU MAY 17 2012 AZZ004-006-007-181400- /O.CON.KFGZ.WI.Y.0014.120518T1700Z-120519T0000Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...SUPAI 1021 PM MST THU MAY 17 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST FRIDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE LATE FRIDAY MORNING BECOMING STRONG AND GUSTY THROUGH LATE AFTERNOON. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>017-038>040-181400- /O.CON.KFGZ.WI.Y.0014.120518T1700Z-120519T0200Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON 1021 PM MST THU MAY 17 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY... * TIMING...WINDS WILL INCREASE LATE FRIDAY MORNING BECOMING STRONG AND GUSTY THROUGH EARLY FRIDAY EVENING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE...ESPECIALLY IN DUST PRONE AREAS FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
918 WWUS75 KFGZ 180822 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 122 AM MST FRI MAY 18 2012 AZZ004-006-007-190000- /O.CON.KFGZ.WI.Y.0014.120518T1700Z-120519T0000Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...SUPAI 122 AM MST FRI MAY 18 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * TIMING...SOUTHWEST WINDS WILL INCREASE THIS MORNING BECOMING STRONG AND GUSTY THROUGH LATE AFTERNOON. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>017-038>040-190200- /O.CON.KFGZ.WI.Y.0014.120518T1700Z-120519T0200Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON 122 AM MST FRI MAY 18 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING BECOMING STRONG AND GUSTY THROUGH THE EARLY EVENING HOURS. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE...ESPECIALLY IN DUST PRONE AREAS FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD. THIS INCLUDES PORTIONS OF INTERSTATE-40 WEST OF WINSLOW AND STATE HIGHWAY 191 THROUGH THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
186 WWUS75 KFGZ 181537 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 837 AM MST FRI MAY 18 2012 AZZ004-006-007-182345- /O.EXT.KFGZ.WI.Y.0014.120518T1537Z-120519T0000Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...SUPAI 837 AM MST FRI MAY 18 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH THE MORNING BECOMING STRONG AND GUSTY THROUGH LATE AFTERNOON. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>017-038>040-182345- /O.EXT.KFGZ.WI.Y.0014.120518T1537Z-120519T0200Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON 837 AM MST FRI MAY 18 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE MORNING BECOMING STRONG AND GUSTY THROUGH THE EARLY EVENING HOURS. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE...ESPECIALLY IN DUST PRONE AREAS FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD. THIS INCLUDES PORTIONS OF INTERSTATE-40 WEST OF WINSLOW AND STATE HIGHWAY 191 THROUGH THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
363 WWUS75 KFGZ 182154 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 254 PM MST FRI MAY 18 2012 AZZ004-006-007-182300- /O.CAN.KFGZ.WI.Y.0014.000000T0000Z-120519T0000Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...SUPAI 254 PM MST FRI MAY 18 2012 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY THRESHOLDS SO THE ADVISORY HAS BEEN CANCELED. GUSTS UP TO 30 TO 35 MPH WILL REMAIN POSSIBLE THROUGH LATE THIS AFTERNOON...DECREASING THIS EVENING. $$ AZZ009>017-038>040-190200- /O.CON.KFGZ.WI.Y.0014.000000T0000Z-120519T0200Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON 254 PM MST FRI MAY 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...DECREASING AFTER SUNSET. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE...ESPECIALLY IN DUST PRONE AREAS FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD. THIS INCLUDES PORTIONS OF INTERSTATE-40 NEAR WINSLOW AND STATE HIGHWAY 191 THROUGH THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
229 WWUS75 KFGZ 182335 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 435 PM MST FRI MAY 18 2012 AZZ009-011>017-038-190200- /O.CON.KFGZ.WI.Y.0014.000000T0000Z-120519T0200Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... SHOW LOW...SEDONA 435 PM MST FRI MAY 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...DECREASING AFTER SUNSET. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE...ESPECIALLY IN DUST PRONE AREAS FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD...THIS INCLUDES PORTIONS OF INTERSTATE-40 NEAR WINSLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ010-039-040-190200- /O.CON.KFGZ.WI.Y.0014.000000T0000Z-120519T0200Z/ CHINLE VALLEY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...DILKON 435 PM MST FRI MAY 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...DECREASING AFTER SUNSET. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * DRIVING IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * DUST AND VISIBILITY IMPACTS...AREAS OF BLOWING DUST AND REDUCED VISIBILITIES WILL PERSIST THROUGH 7PM...ESPECIALLY IN DUST PRONE AREAS FROM OF THE BLACK MESA AND CHINLE VALLEY AREAS. VISIBILITY MAY DROP DOWN TO NEAR ZERO AT TIMES. THIS INCLUDES PORTIONS OF HIGHWAY 191 AND ROUTE 15 FROM DILKON AND AREAS TO THE NORTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
706 WWUS75 KFGZ 190158 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 658 PM MST FRI MAY 18 2012 AZZ009-011>017-038-190300- /O.EXP.KFGZ.WI.Y.0014.000000T0000Z-120519T0200Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... SHOW LOW...SEDONA 658 PM MST FRI MAY 18 2012 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... AS THE WEATHER SYSTEM HEADS OFF TO THE EAST NORTHEAST...THE WINDS WILL CONTINUE TO DECREASE THIS EVENING. MOST WEATHER SENSORS ARE REPORTING SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS EVENING...AND WIND SPEEDS WILL CONTINUE TO DROP OFF ESPECIALLY AFTER SUNSET. $$ AZZ010-039-040-190300- /O.EXP.KFGZ.WI.Y.0014.000000T0000Z-120519T0200Z/ CHINLE VALLEY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...DILKON 658 PM MST FRI MAY 18 2012 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... AS THE WEATHER SYSTEM HEADS OFF TO THE EAST NORTHEAST...THE WINDS WILL CONTINUE TO DECREASE THIS EVENING. MOST WEATHER SENSORS ARE REPORTING SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS EVENING...AND WIND SPEEDS WILL CONTINUE TO DROP OFF ESPECIALLY AFTER SUNSET. THE WINDS HAVE DECREASED ENOUGH THAT THE AREAS OF BLOWING DUST AND SAND HAVE GREATLY DIMINISHED AND WILL NO LONGER HAVE ANY SIGNIFICANT TRAVEL IMPACTS FOR THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 17, 9:39 AM MST, 5 hours 17 minutes earlier.
Area forecast discussion, May 17, 9:39 AM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 939 AM MST THU MAY 17 2012 .SYNOPSIS...A WEATHER DISTURBANCE MOVING ACROSS THE WESTERN UNITED STATES WILL BRING WINDY CONDITIONS TO NORTHERN ARIZONA TODAY AND FRIDAY. LIGHTER WINDS ARE EXPECTED OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS HIGH PRESSURE REBUILDS OVER THE REGION. TEMPERATURES WILL REMAIN WARM THROUGH THE PERIOD BUT LOWER TO NEAR NORMAL LEVELS ON FRIDAY AND SATURDAY BEHIND THE DISTURBANCE. && .DISCUSSION...THE NEXT WEATHER SYSTEM SET TO AFFECT THE REGION IS A TROUGH OF LOW PRESSURE CURRENTLY PUSHING INTO CENTRAL CA THIS MORNING. AS THIS TROUGH SLIDES SOUTHEAST APPROACHING AZ...WE WILL SEE INCREASING WINDS TODAY ESPECIALLY ACROSS NORTHWESTERN PORTIONS OF THE STATE. THIS COMBINED WITH DRY CONDITIONS WILL BRING HIGH FIRE DANGER TO THESE AREAS THIS AFTERNOON THROUGH EARLY EVENING...WHERE A RED FLAG WARNING IS IN EFFECT. STRONGER WINDS WITH CONTINUED FIRE DANGER ARE EXPECTED ACROSS MOST OF THE AREA FRIDAY. RED FLAG WARNINGS ARE IN EFFECT FOR MOST OF NORTHERN AZ FRIDAY AND WE WILL BE EVALUATING THE NEED FOR WIND ADVISORIES AS WELL WITH THIS AFTERNOON'S FORECAST PACKAGE. && .PREVIOUS DISCUSSION (300 AM MST)...A MAINLY DRY SHORTWAVE TROUGH WILL MOVE ACROSS THE WESTERN UNITED STATES TODAY AND FRIDAY. THE MAIN IMPACT THIS SYSTEM WILL HAVE OVER NORTHERN ARIZONA WILL BE INCREASING WINDS. FOR TODAY...THE STRONGEST WINDS WILL BE LOCATED OVER THE NORTHWEST CORNER OF ARIZONA WHERE A FEW WIND GUSTS BY LATE THIS AFTERNOON COULD EXCEED 40 MPH...ESPECIALLY FROM SELIGMAN AND THE GRAND CANYON NORTHWESTWARD. ON FRIDAY...THE SHORTWAVE AND ASSOCIATED DRY COLD FRONT WILL SWEEP ACROSS ARIZONA BRINGING WINDY CONDITIONS TO MUCH OF THE FORECAST AREA. FROM THE MOGOLLON RIM NORTHWARD EXPECT THAT A WIDESPREAD AREA WILL SEE WIND GUSTS EXCESS OF 40 MPH. AREAS OF BLOWING DUST WILL BE POSSIBLE FROM THE LITTLE COLORADO RIVER NORTHWARD TO THE CHINLE VALLEY. THERE WILL BE A SLIGHT CHANCE OF A FEW HIGH BASED SHOWERS AND THUNDERSTORMS ALONG THE ARIZONA/UTAH BORDER ON FRIDAY AS COOLER AIR AND DAYTIME HEATING COMBINE TO DESTABILIZE THE AIR MASS. TEMPERATURES WILL LOWER TO NEAR NORMAL LEVELS ON FRIDAY AS COOLER AIR MOVES IN BEHIND THE WEAK COLD FRONT. THE FIRE DANGER WILL REMAIN QUITE HIGH...SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS. FOR SATURDAY AND HEADING INTO EARLY NEXT WEEK...HIGH PRESSURE WILL MOVE BACK OVER THE AREA FOR SATURDAY THROUGH MONDAY WITH LIGHTER WINDS AND DRY CONDITIONS. TEMPERATURES WILL BE ON THE REBOUND WARMING TO WELL ABOVE NORMAL LEVELS BY MONDAY AND TUESDAY. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT AREAS OF SMOKE/ASH DOWNWIND OF WILDFIRES WITH VFR CONDITIONS ELSEWHERE. FEW-SCT CIRRUS WILL PASS OVER THE REGION THROUGH EARLY TOMORROW MORNING. WINDS WILL GUST FROM THE SOUTHWEST AS HIGH AS 35 KTS THROUGH ABOUT 02Z. HIGHEST SPEEDS WILL OCCUR WEST OF A KPGA-KFLG-KPRC LINE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A LOW APPROACHING ARIZONA FROM THE WEST WILL INCREASE SOUTHWEST WINDS AND CAUSE CRITICAL FIRE WEATHER CONDITIONS TODAY AND FRIDAY. RED FLAG WARNINGS ARE IN EFFECT FOR NORTHWESTERN ARIZONA FIRE ZONES TODAY AND NEARLY ALL OF NORTHERN ARIZONA ON FRIDAY. SATURDAY THROUGH MONDAY...WARM AND DRY CONDITIONS ARE EXPECTED TO PERSIST WITH BREEZY WESTERLY TO NORTHWESTERLY WINDS ON SATURDAY... BECOMING LIGHT EASTERLY ON SUNDAY WITH LIGHT SOUTHWESTERLY WINDS FORECAST FOR MONDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THURSDAY FROM NOON MST TO 8 PM MST FOR FIRE WEATHER ZONES AZZ104-106>108-115. RED FLAG WARNING FRIDAY FROM 11 AM MST TO 8 PM MST FOR FIRE WEATHER ZONES AZZ104>118-138>140. && PUBLIC.........MCS/MCCOLLUM AVIATION.......HOWARD FIRE WEATHER...HOWARD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 17, 3:51 AM MST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 351 AM MST THU MAY 17 2012 AZZ004>018-037>040-180715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 351 AM MST THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT GUSTY SOUTHWEST WINDS TODAY...ESPECIALLY ACROSS THE NORTHWEST CORNER OF ARIZONA. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FOR ARIZONA FROM A PRESCOTT-FLAGSTAFF-GRAND CANYON LINE NORTHWESTWARD. ONGOING FIRES IN CENTRAL ARIZONA WILL LIKELY PRODUCE AREAS OF DENSE SMOKE IN OR NEAR CORDES JUNCTION AND CAMP VERDE (THE GLADIATOR FIRE) AND JAKES CORNER (THE SUNFLOWER FIRE) TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DUE TO THE ANTICIPATED DRY AND WINDY CONDITIONS A RED FLAG WARNING IS IN EFFECT FOR MUCH OF NORTHERN ARIZONA ON FRIDAY. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS WELL INTO THE 40 MPH RANGE ARE EXPECTED. A WIND ADVISORY MAY BE NECESSARY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.